A day out to the hospital

Today I visited the consultant for the first time since being on MXT.

It was a positive visit as lots of my questions got answered and I am now on Sulfasalazine due to bad reactions to MXT. Fingers crossed this works.

As I am in a flare at the moment she also gave me a steroid injection which I've had before in my joint but that had no effect, this time she did it in my bum cheek and smiled and said well it can't make things any worst. :-)

I did come away slightly puzzled about one comment she made. Apparently you can't be full diagnosed with RA until it's in more than 2 joints. I have it in Both knees and I am getting pains in my left hand which is new. So apparently as my hand isn't too bad yet I can't officially have RA as it's only in my knees. I'm on dmards so surely that means I have it????? I've previously been told it's imflamation based arthritis which points to RA. If any of you can shed any light on is that would be lovely.

On a funnier note I took my mum along for support, well she had to drive due to my knees. She hasn't driven in 2 years bless her. It was like driving with a learner and I think I've come home with whiplash as she seemed to think the only way of stopping was emergency stops :-)

4 Replies

oldestnewest
  • I took my mum today today but she met me there as I work at the hospital! the steroid injection should help please reat after it 24-48 hours if possible,, good luck with the sulphasalazine, that suits some people hope you are one of them pleased yours was postive alison x

  • sorry should say rest for 24-48 hours ra fingers. typing,, my meeting was ooh the gold not working never mind.. we will give it a bit longer in case it starts to work script for more steroids and some calcium tablets!

  • Hi Marnie, the injection you had today in your "bum cheek" was probably a kenalog or Depo-medrone injection which is injected deep into the muscle, this will treat generalised inflammation across the body and help calm things down, hopefully! The other would have been a more localized joint injection, an injection to treat the inflammation of that particular joint. Both injections contain steroid.

    It appears you are being treated for RA, it just means that the consultants options of drugs to treat you with may be limited until the disease shows itself more. On saying that the drugs are generally the same as is the treatment plan, MTX is one of the first DMARD's used but as you are now taking Sulphasalazine this should help slow it down preventing any further joint destruction.

    Like Alison said rest for 24-48hrs in order to get the best from the injection.

    Good luck with Sulphsalazine, I do hope it works for you.

    Just out of interest when is your next appointment with the consultant?

    Nice to know you still have a sense of humour, laughing about your moms driving! lol.

    Take care

    Mandy xx

  • May I ask what your reaction was to methotrexate? I had a very severe reaction myself when I was taking it (about 20 months ago). My hair & skin was burnt, my face being a massive scab, but Rheumatology told me that the methotrexate was never to blame, as it wasn't a known side effect. Oddly enough, once I ceased taking it, my skin cleared up. My hair, however, has never recovered: like straw & breakable since drug.

You may also like...